Thinking about detox from tramadol?

Dependence on tramadol symptoms can vary from restlessness to abdominal discomfort to seizure. Learn what are tramadol withdrawal symptoms, how long they last and how they can be treated here. Plus, a section at the end for your questions about tramadol.

Why do Tramadol withdrawal symptoms occur?

How long does tramadol stay in the body?  About a day, or two.  So, when your body detoxes from tramadol after your last dose, you go through withdrawal.  Why?

The biggest reason withdrawal symptoms occur when you stop taking tramadol is because tramadol is part of the opiate family. Although tramadol is technically an opioid (a man made opiate), it acts like an opiate on the brain and central nervous system. Opiates have a naturally high dependency rate and people taking forms of this drug become physically dependent on tramadol relatively quickly.  These reasons affect how tramadol is prescribed and for how long.

Because of this high dependency rate, withdrawal is likely to occur in anyone who gradually comes off tramadol as well as those who suddenly decide to stop taking tramadol. Withdrawal symptoms are more likely for people who choose to go off of tramadol suddenly or who stop taking tramadol cold turkey. However, it is interesting to note that tramadol is one of the safest opioids that doctors prescribe and comes with a lower risk of developing tramadol drug addiction.

What are symptoms of Tramadol withdrawal?

There are two types of Tramadol withdrawal symptoms: typical opioid withdrawal symptoms and atypical opioid withdrawal symptoms. The first set of withdrawal symptoms for tramadol are typical of opioid drugs which result in flu-like symptoms such as restlessness and tramadol cravings. It has been reported that this first type of withdrawal shows up in about 90 percent of the population who are taking Tramadol. The second set of tramadol withdrawal symptoms is considered rather atypical but nevertheless occurs in about 10 percent of the population. Such symptoms include; hallucinations, paranoia, extreme anxiety, panic attacks, confusion and numbness and tingling in the limbs.

Other symptoms of tramadol withdrawal may include the following:

  • abdominal distress
  • dysphoria (unease or dissatisfaction with life)
  • insomnia
  • muscle cramps
  • restlessness
  • seizures
  • Serotonin syndrome
  • sweating
  • trouble sleeping

Tramadol withdrawal symptoms: How long?

How long the symptoms of tramadol withdrawal last varies by person. Those who stop using tramadol can expect to feel the effects of the withdrawal up to at least 24 hours after the last time they took tramadol. This is the most likely timeline. In other cases, however, it has been said that tramadol withdrawal can take several days before acute symptoms dissipate. Those who have developed a dependency with tramadol have a harder time, as withdrawal symptoms can linger and be more intense.

Tramadol withdrawal symptoms treatment

One of the key ways to treat withdrawal symptoms of tramadol is to first slowly reduce medication intake and taper off tramadol while also supporting symptomatic reactions to the withdrawal. It is important to be careful with over the counter and prescription medications used to help with the symptoms and that they do not interact negatively with the tramadol. Avoiding the use of alcohol and other drug are important for not only inhibiting dependency but also to alleviate potential withdrawal symptoms. Slow tapering helps with anxiety and restlessness. However, all cases of tramadol withdrawal should be supervised by a medical professional.

Tramadol withdrawal symptoms questions

Do you still have questions about withdrawing from tramadol? Please leave us your tramadol questions below. We are happy to respond to you personally, and will try to answer your questions ASAP. And if we don’t know the answer, we will refer you to someone who does.

Reference Sources: PubMed: Withdrawal syndrome after longterm treatment with tramadol
DEA Office of Diversion Control: Tramadol
FDA: Ultram Drug Warning
PubMed: Tramadol Dependence in a Patient With No Previous Substance History

The American Journal Of Psychiatry: Withdrawal Syndrome After Delayed Tramadol Intake

View the original article at addictionblog.org

Fri, May 3, 2019| Addiction Blog|In Addiction News

or

Please consider sharing this article ♥

Privacy Preference Center